Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

1 year child diagnosed with chronic hives all over body. Will atarax helps to cure chronic hives?

Hello, My son just turned one, and as been recently diagnosed with a case of chronic hives . He has had them since 6 months. They appear all over his body, but mainly on his legs, arms, and tummy. Fortunately, they are not that itchy. He has been taking atarax daily for a 5 weeks (3 mg 3x a day for 2 weeks, 2x a day for 3 weeks ). The hives have decreased by about 30%. His doctor wants to continue him on the atarax (5 mg daily), but I just wanted to know if this will help his hives go away eventually. If it is just for itching, then I m not sure if he needs the meds.
Asked On : Thu, 12 Jul 2012
Answers:  1 Views:  51
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
1) since this is chronic urticaria try to find the trigger factor e.g soap,oil,dust mites,food,environment etc.
2) could plan a allergy panel test
3)Atarax for 5week or long term may not be enough ,one needs to break the cycle of formation of hives so add in oral steroid for a period of 7-10days and then taper it .there will be complete disappearance of these urticaria.
Answered: Fri, 1 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor